MAUDE Adverse Event Report: ETHICON INC. SURGICEL SNOW ABS 2X4; HEMOSTATIC AGENT, ABSORBABLE

ETHICON INC. SURGICEL SNOW ABS 2X4; HEMOSTATIC AGENT, ABSORBABLE
Catalog Number 2082
Health Effect - Clinical Code Respiratory Failure (2484)
Date of Event 12/24/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.Additional information was requested and the following was obtained: what is the product code and lot# of the device? hemostat agent surgicel snow absorbable 2 x 4, serial #: n/a, lot #: kab1061, model/cat.#: 2082, # used: 1.Was the resp failure with hypoxia due to the stratafix suture? no, the respiratory failure with hypoxia was related to patient¿s condition.Was there any medical/surgical intervention and/or treatment rendered? admitted (b)(6) with tachycardia, orthostatic hypotension and hyponatremia.Developed respiratory failure necessitating icu transfer.Decision made for hospice care and admitted gip on f5 (b)(6).Died the next morning.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Date of the initial procedure? was there an alleged deficiency with any ethicon product used in this procedure? was there an alleged deficiency with hemostat agent surgicel snow absorbable 2 x 4 used in this procedure? was there an alleged deficiency with any ethicon product that potentially may have caused or contributed to the patient death? was there an alleged deficiency with hemostat agent surgicel snow absorbable 2 x 4 that potentially may have caused or contributed to the patient death?.
 
Event or Problem Description
It was reported by the facility conducting a clinical trial study that absorbable hemostat device was used on a patient during a hand sewn esophagogastric anastomosis procedure.The patient expired on (b)(6) 2016 due to respiratory failure with hypoxia.The respiratory failure with hypoxia was related to the patient¿s condition.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).This medwatch report is no longer reportable as there was no alleged deficiency with the product used for this procedure.Additional information was requested and the following was obtained: date of the initial procedure? initial procedure date was (b)(6) 2016.Was there an alleged deficiency with any ethicon product used in this procedure? there was no documentation located that expressed alleged deficiency with any ethicon product used for this procedure.Was there an alleged deficiency with hemostat agent surgicel snow absorbable 2 x 4 used in this procedure? there was no documentation located that expressed alleged deficiency with hemostat agent surgical absorbable 2x4 used in the procedure.Was there an alleged deficiency with any ethicon product that potentially may have caused or contributed to the patient death? there was no documentation located that alleged deficiency with the ethicon product that caused potential harm or contributed to the patient¿s death.Was there an alleged deficiency with hemostat agent surgicel snow absorbable 2 x 4 that potentially may have caused or contributed to the patient death? there was no documentation located that alleged deficiency with the hemostat agent surgical absorbable 2x4 product that caused potential harm or contributed to the patient¿s death.

Brand Name
SURGICEL SNOW ABS 2X4
Common Device Name
HEMOSTATIC AGENT, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8096492
Report Number2210968-2018-77293
Device Sequence Number2791651
Product Code LMF
UDI-Device Identifier10705031063594
UDI-Public10705031063594
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,study,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue Number2082
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/29/2018
Supplement Date Received by Manufacturer10/29/2018
Initial Report FDA Received Date11/21/2018
Supplement Report FDA Received Date11/29/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;